Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 24, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Apr 15, 2008, 5:54 AM CDT for 6 counties in Texas. It took effect at Apr 15, 2008, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2008, 5:54 AM CDT (10:54 UTC)
- In effect from
- Apr 15, 2008, 1:00 PM CDT
- Expired
- Apr 15, 2008, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Dimmit County, TX, Kinney County, TX, Maverick County, TX, Uvalde County, TX, Val Verde County, TX, Zavala County, TX
The radar
The Laughlin AFB radar (KDFX), 20 km from the middle of the area, began a volume at 10:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 10.9 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3745 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KEWX 151054 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 554 AM CDT TUE APR 15 2008 ...RED FLAG WARNING THIS AFTERNOON AND EVENING FOR FAR WESTERN PORTIONS OF SOUTH CENTRAL TEXAS DUE TO BREEZY AND DRY CONDITIONS... .SOUTHERLY WINDS WILL INCREASE TODAY...WITH DRY AIR HANGING-ON IN ADVANCE OF GULF MOISTURE RETURN TONIGHT. THE COMBINATION OF DRY AND BREEZY CONDITIONS RAISES THE POTENTIAL FOR THE SPREAD OF FIRE ACROSS FAR WESTERN PORTIONS OF SOUTH CENTRAL TEXAS THAT ARE CURRENTLY IN SEVERE TO EXTREME DROUGHT. TXZ183-202-203-217-218-228-160100- /O.NEW.KEWX.FW.W.0024.080415T1800Z-080416T0100Z/ VAL VERDE-KINNEY-UVALDE-MAVERICK-ZAVALA-DIMMIT- 554 AM CDT TUE APR 15 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. SOUTHERLY WINDS WILL INCREASE TO BETWEEN 15 AND 25 MPH THIS AFTERNOON WHILE RELATIVE HUMIDITIES DIP TO BETWEEN 20 AND 25 PERCENT ACROSS THE WARNED AREA. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Apr 15, 3:47 AM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Apr 15, 3:47 AM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 347 AM CDT TUE APR 15 2008 .DISCUSSION... ANOTHER COLD MORNING UNDERWAY...WITH MIN TEMPS EXPECTED TO BE 5-10 DEGREES BELOW NORMAL ACROSS OUR WESTERN AREA...AND 10-20 DEGREES BELOW NORMAL ACROSS OUR EASTERN HALF. HOWEVER...THIS IS ABOUT TO CHANGE...WITH MOISTURE ADVECTION IN THE LOWER LEVELS BEGINNING TODAY. AT FIRST...A MODIFIED GULF AIRMASS WILL OVERTAKE OUR AREA...BUT DEWPOINT TEMPS WILL CLIMB UP INTO THE LOWER 60S BY WEDNESDAY. THE LOW LEVEL PRESSURE GRADIENT WILL INCREASE DURING THAT TIME AS WELL...WITH BREEZY CONDITIONS FORECAST ON WEDNESDAY. THE APPROACHING UPPER TROUGH IS STILL FORECAST TO MOVE OUT OF THE SOUTHERN ROCKIES ON THURSDAY AND PUSH A FRONT THROUGH OUR AREA THURSDAY NIGHT. BOTH THE 00Z GFS40 AND NAM12 SOLUTIONS SHOW CONVECTION ALONG THE FRONT AS IT PUSHES SOUTH ACROSS OUR CWFA THURSDAY NIGHT. PWATS ARE FORECAST TO INCREASE FROM AROUND 0.3 INCH NOW...TO AROUND 1.5 INCHES BY THURSDAY NIGHT. SO THERE WILL BE PLENTY OF MOISTURE IN THE ATMOSPHERE TO FUEL CONVECTION...WITH DEWPOINT TEMPS EXPECTED TO BE IN THE MID 60S ACROSS OUR EASTERN HALF BY THAT TIME. OUR POP FORECAST HAS INCREASED SLIGHTLY FOR THE THURSDAY NIGHT PERIOD...WITH THE HIGHEST POPS CURRENTLY AT 50% ACROSS OUR NORTHEAST QUARTER OR-SO. ALTHOUGH ISOLATED SEVERE THUNDERSTORMS ARE HARD TO RULE-OUT FOR THURSDAY NIGHT...WILL KEEP THE MENTION OF SEVERE OUT OF THE FORECAST FOR NOW GIVEN THE BULK OF THE UPPER LEVEL ENERGY ASSOCIATED WITH THE UPPER TROUGH FORECAST TO MOVE WELL NORTH OF OUR AREA AND THE CLIMATOLOGICALLY UNFAVORABLE NOCTURNAL TIMING OF THE EVENT. DRY AIR WILL MOVE IN BEHIND THE FRONT ON FRIDAY...BUT WILL BE SHORT-LIVED AS GULF MOISTURE IS FORECAST TO RETURN ON SATURDAY. A HIGH-AMPLITUDE AND BROAD UPPER LOW IS FORECAST TO TAKE SHAPE ACROSS THE ROCKIES OVER THE WEEKEND...WITH A WARM...BUT CAPPED GULF AIRMASS ACROSS OUR AREA. && .FIRE WEATHER... WINDS AND RELATIVE HUMIDITIES ARE FORECAST TO EXCEED CRITICAL THRESHOLDS ALONG THE RIO GRANDE VALLEY AND OVER PORTIONS OF THE RIO GRANDE PLAINS THIS AFTERNOON AND EARLY EVENING...WHERE GREEN- UP AS BEEN LIMITED SO FAR THIS SPRING DUE TO ONGOING DROUGHT. WILL LIKELY ISSUE A RED FLAG WARNING FOR THOSE AREAS WITHIN THE NEXT COUPLE OF HOURS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 75 57 78 64 78 / 0 0 - 10 20 AUSTIN BERGSTROM INTL AIRPORT 74 53 78 64 78 / 0 0 - 10 20 DEL RIO INTL AIRPORT 83 61 82 66 86 / 0 0 - - 10 SAN ANTONIO INTL AIRPORT 76 56 78 64 79 / 0 0 - 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 11/13
Hazardous weather outlook, Apr 15, 5:39 AM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 539 AM CDT TUE APR 15 2008 TXZ171>173-183>194-202>209-217>225-228-161100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 539 AM CDT TUE APR 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A RED FLAG WARNING IS IN EFFECT FROM 1 PM TO 8 PM FOR VAL VERDE...KINNEY...MAVERICK...UVALDE...ZAVALA AND DIMMIT COUNTIES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Texas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.